Alert archive / Vermont / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 14, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 25, 2000, 5:04 PM EDT for Windsor County, Vermont. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2000, 5:04 PM EDT (21:04 UTC)
- Expired
- Jun 25, 2000, 5:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Windsor County, VT
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 1:00 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBTV 252106 SVRBTV VTC027-252130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE 504 PM EDT SUN JUN 25 2000 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WINDSOR COUNTY IN VERMONT * UNTIL 530 PM EDT * AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM BARNARD TO 10 MILES WEST OF PLYMOUTH...MOVING EAST AT 40 MPH. * SEVERE THUNDERSTORMS WILL BE... NEAR POMFRET...PLYMOUTH...SHARON AROUND 510 PM NEAR BRIDGEWATER...NORWICH...SOUTH WOODSTOCK AROUND 520 PM NEAR HARTLAND AROUND 530 PM STRONG WINDS AND LARGE HAIL ARE POSSIBLE WITH THESE STORMS. ALSO... A TORNADO WATCH IS IN EFFECT FOR THIS AREA...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. $$ SLW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 1:24 PM EDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jun 25, 1:24 PM EDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 124 PM EDT SUN JUN 25 2000 CNVCTN STARTING TO FIRE UP AND WITH SHEAR PROFILES BEING FVRBL SPC HAS ISSUED A TORNADO WATCH THRU REST OF THE AFTN FOR MOST OF CWA. CNVCTN WL DOWN DOWN THIS EVEN ACRS VT AND SKIES SHUD CLR A BIT OVRNGT. ON MON A WRM FNT WL LIFT THRU THE FA WHICH MAY KICK OFF A FEW SHWRS/TSTMS. FNT COMES THRU FA ON TUES WHICH WL AGAIN LEAD TO SOME SHWRS/TSTMS. FWC TEMPS LOOK TOO WRM TMRW. WL LEAN MORE TWD THE FAN TEMPS. OTHER FWC TEMPS SEEM RSNBL. .BTV...TORNADO WATCH UNTIL 22Z VTZ001>012...NYZ034-035 MCGILL
In the hours before
Special weather statement, Jun 25, 1:10 PM EDT, 3 hours 54 minutes before
NYZ026>031-034-035-VTZ001>012-252200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 110 PM EDT SUN JUN 25 2000 ...A TORNADO WATCH HAS BEEN ISSUED FOR VERMONT AND ESSEX COUNTY NEW YORK THROUGH 6 PM... THE STORM PREDICTION CENTER HAS ISSUED A TORNADO WATCH FOR ALL OF VERMONT AND ESSEX COUNTY NEW YORK UNTIL 6 PM. THE COMBINATION OF AN INCREASINGLY HUMID AIRMASS AND LOW PRESSURE MOVING ACROSS THE SAINT LAWRENCE VALLEY IS CREATING A FAVORABLE ENVIRONMENT FOR THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON. THESE THUNDERSTORMS HAVE THE POTENTIAL OF PRODUCING STRONG DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND THE POSSIBILITY OF ISOLATED TORNADOES. TORRENTIAL RAINS AND DANGEROUS LIGHTNING WILL ACCOMPANY ANY THUNDERSTORMS AS WELL. REMEMBER...A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE POSSIBLE DEVELOPMENT OF SEVERE THUNDERSTORMS THAT COULD PRODUCE ISOLATED TORNADOES. AGAIN...A TORNADO WATCH IS IN EFFECT FOR ALL OF VERMONT AND ESSEX COUNTY NEW YORK UNTIL 6 PM. HOWEVER...ISOLATED SEVERE WEATHER CAN STILL OCCUR NEAR THE WATCH AREA...THUS RESIDENTS OF NORTHERN NEW YORK SHOULD MONITOR CONDITIONS AS WELL. ADVANCE PLANNING DURING A TORNADO WATCH IS ESSENTIAL. MAKE SURE YOUR FAMILY KNOWS WHERE TO GO...AND WHAT TO DO IN THE EVENT WARNINGS ARE ISSUED. IF OUTDOORS...SEEK SHELTER INSIDE UNTIL THE STORMS HAVE PASSED. STAY TUNED TO NOAA WEATHER RADIOO OR COMMERCIAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS. WHITTIER
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:03 PM EDT | Severe Thunderstorm Warning | BTV | Washington | 42 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.